Doctor insights on:
Effexor And Alcohol Craving
Be careful: In general you want to avoid or use care in combining agents that have effects on the central nervous system. Some individuals experience an increased intensity of the effect of alcohol when on an antidepressant. Alcohol in significant amounts on an ongoing basis can interfere with the effectiveness of antidepressants including effexor (venlafaxine). It would be safest to clarify with the prescribing physician. ...Read more
I've been taking 75mg of Effexor, (venlafaxine) and a mild dose of Vyvanse. I understand that alcohol is not a good mix, but what can I do if I plan on drinking?
Plan for trouble: I think you mean 'hear' by 'understand' - if you really comprehended, you'd know that even mixing your meds is a risk for serotonin syndrome. I know, it's low doses and you're maybe a big guy. Yeah, yeah. So, if you plan to take yet more risk - don't drive or do anything that requires being clear headed and warn people w/ you how to get you to medical care if you have chest pain, rapid pulse, etc. ...Read more
Several problems: Effexor (venlafaxine) may be used to treat depression or anxiety. Alcohol may make depression worse and may hinder one's ability to cope w/ anxiety. Also, I worry about people who are afraid to "give up alcohol" or can't see themselves never taking a drink again. Why would you want to potentially sabotage your treatment for a drink? ...Read more
Not recommended: Psychoactive medications can cause significant central nervous system dysregulation when alcohol is consumed. Not only would you experience potential side effects such as dizziness, excess sedation and drops in blood pressure, but also impaired cognitive functioning. This includes poor judgement and disinhibition. Alcohol can also interfere with full efficacy of these medications. Hope this helps. ...Read more
Hello, I am currently withdrawing from alcohol, Xanax, and Effexor. I feel terrible. It has been one day since my last drink and 2 days since Xanax. I?
This is a difficult and dangerous thing to do without supervision.
Discuss with your team and/or your AA partner.
Good luck. ...Read more
I've been sober 6 months (alcohol) and am now having horrible anxiety. On Effexor (venlafaxine) & Vistaril isn't working. In therapy. What meds would help?
There are many treatments for anxiety, there will certainly be something for you.
Keep in mind that it may take some time for medicines to work. If you have given your medicines enough time, perhaps they are not right for you.
It is also important to have one provider look after your medicines. If they are not working, at least let them know your concerns first. ...Read more
Is it ok to start naltrexone and ativan during detox from alcohol while already taking Effexor (venlafaxine) for depression?
Safe detox: Not on your own it isn't! I have yet to see a patient successfully detox on their own! Now if you are in a medical detox center then possibly yes! ...Read more
Valproic a 500mg daily (normal meds) alcohol 10-20 drinks, venlafaxine 375-525mg marijuana, no sleep 48hs, hospilization, no od, recovery time?
I am on venlafaxine XR 75mg & about to start taking Naltrexone for alcohol addiction......are they safe to use together?
No drug-drug issue: I found no drug-drug interaction btwn Venlavaxine & Naltrexone at https://www. Drugs. Com/interactions-check. Php? Drug_list=1684-0, 2296-0. In case you're getting your prescriptions from two different doctors, make sure the other is aware and try to obtain from same pharmacy so that pharmacist can also double check for interactions, too. ...Read more
Safe 2gether: Yes, it is safe to take those together. ...Read more
Use Caution/Monitor: There is a potential for interaction. The combination of green tea (contains theanine) may increase the risk of bleeding. ...Read more
Depression/anxiety: Venlafaxine (effexor) is an snri (serotonin and norepinephrine reuptake inhibitor) that is used for the treatment of depression; depression & anxiety; generalized anxiety disorder; & social anxiety. Effexor (venlafaxine) xr is sometimes used for panic disorders. It can cause nausea, headaches, anxiety, insomnia, drowsiness. & hypertension. Seizures have been reported. Be careful not to discontinue it suddenly. ...Read more
Really bad result: I would not recommend this. First, since it's bought on the street, you do not know what is really in the substance you think is ecstasy. If it is actually ecstasy you could induce a deadly serotonin syndrome. Depending on dose of Effexor (venlafaxine) you will also be inhibiting reuptake of norepinephrine -- the combo can lead to anxiety, panic, etc. If not prescribed for you, do not take Effexor (venlafaxine) at all. ...Read more
Yes: Discuss w/ the Dr making the change. Ask lots of questions (plan ahead in written notes) and be sure they know about all other things you take. It's always the right thing to do and very important. Best! ...Read more
Mostly gi: Remember not everyone gets side effects and most go away with time on the med. Initially stomach ache, diarhea or constipation is common but is less with xr. Sexual side effects of delayed orgasm and low libido are dose related. Some gain wt if not careful with diet. Major complaints come from missing doses including dizzines and electric shocks which goes away with taking missed dose. ...Read more
Effexor (venlafaxine) is used to treat depression and anxiety. The most common are headaches, high blood pressure, chest pain, blureed vision and withdrawals if tapered off too quickly.
The best advice is to call your doctor for medical advice about side effects, if concerned. ...Read more
Bad idea!: This combo has a fairly high risk for a very bad problem known as serotonin syndrome. Talk to your Dr. Don't start to take them on your own but if they've been prescribed and you've already started, don't just stop cold turkey. Get to a Dr as soon as possible to help correct this. ...Read more
Okay but....: It is okay to take them together but you need to be aware that chantix can have a number of psychiatric side effects including a worsening of depression and even suicidal feelings. Please be aware of this and if you start having any new psychiatric symptoms please stop the chantix and see your doctor immediately. ...Read more
Yes, but...: Be aware of the discontinuation syndrome: increased irritability, malaise, strange sensations when turning your head, electric shock sensations down the neck or back, lightheadedness. Taper the dose very slowly. Better yet, recruit the prescriber who put you on it to help you decide whether to get off it and to help you get off it if the two of you believe it is in your best interest. ...Read more